MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400504S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 5mm x 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured before reaching its rated burst pressure.The device was replaced with a new 5mm x 4cm powerflex pro pta balloon catheter to compete the procedure.There were no reported injuries to the patient.This was during a procedure to treat a 90% stenosed iliac lesion which had mild calcification and mild tortuosity.The device was stored, handled, and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The device was able to maintain negative pressure during preparation.The initial powerflex pro pta balloon catheter was inflated and deflated several times prior to the balloon rupture.The device was able to be removed easily from the patient and remain in one piece during its removal.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82248557 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, the balloon of a 5mm x 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured before reaching its rated burst pressure.The device was replaced with a new 5mm x 4cm powerflex pro pta balloon catheter to compete the procedure.There were no reported injuries to the patient.This was during a procedure to treat a 90% stenosed iliac lesion which had mild calcification and mild tortuosity.The device was stored, handled, and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The device was able to maintain negative pressure during preparation.The initial powerflex pro pta balloon catheter was inflated and deflated several times prior to the balloon rupture.The device was able to be removed easily from the patient and remain in one piece during its removal.The device was not returned for analysis.A product history record (phr) review of lot 82248557 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of mild calcification and tortuosity with stenosis were likely contributing factors to the reported event.Calcification is known to damage balloon material; it is likely this occurred when attempting to cross the stenosed/calcified lesion or upon inflation.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18519991
Report Number3007635982-2024-00010
Device Sequence Number12431421
Product Code LIT
UDI-Device Identifier20705032059326
UDI-Public(01)20705032059326(17)250430(10)82248557
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2025
Device Catalogue Number4400504S
Device Lot Number82248557
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POWERFLEXPRO 5MM4CM 80
Patient SexMale